Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Puss filled reddish bumps on legs and underarm. Taken antibiotics. Symptoms persist. Diagnosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
My daughter has been getting these hard red bumps on her upper thighs and on her shins. They will sometimes appear on her underarm. They tend to become large and inflamed with puss in them. Years ago my oldest daughter had them all over her legs and when one would go away another seemed to appear. She did get antibiotics for them but other people in the family seemed to be getting them as well. Do you know what they could be we never got a diagnosis for this.
Posted Fri, 13 Apr 2012 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Red bumps, enlarging, contagious and pus forming certainly is an infection. But, the diagnosis would need tests with clinical review with a dermatologist. The reasons most commonly in the community though are staphylococcal, streptococcal and many more. For which a certain course as decided by the doctor needs to be completed by all those affected in the family.

If antibiotics have not cured them, in spite of them being bacterial on testing - further management will be planned based on the findings.

You have not mentioned which medicines were used, how long and whether you have seen the dermatologist yet.

For now, avoid exposure to dust/environment as much as possible. And advise a complete family check for infection screen.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor